MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 11CM LONG ATTACH; MOTOR, DRILL, ELECTRIC - ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC 11CM LONG ATTACH; MOTOR, DRILL, ELECTRIC - ATTACHMENT
Model Number LONG-G1
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the attachment device and the reported condition that the device will not lock onto the handpiece device was confirmed.An assessment was performed and it was determined the device failed the functional assessment, and the cutter insertion assessment due to the missing internal components.It was observed that the terminals were corroded, the device was missing internal components screw, bearing stack, bearing, spacer, long spacer, short spacer, spacer, and bushing, and the nose tube was bent.The device loctite joints were inspected, and no loctite residue was found on the threads of the components.It was noted that the remaining functional assessment could not be completed.It was determined that the lack of loctite on the loctite joint caused the internal components to be missing.It was determined that the root cause for the device falling apart and missing components was a manufacturing error, due to no loctite residue found on threads of components.It was determined that this was due to improper assembly.The root cause for the component damage and the bent nose tube was determined to be traced to user, which is user error.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported that the long attachment device would not lock onto the drill device.During in-house engineering evaluation it was observed that the device was missing internal components and was received apart.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
11CM LONG ATTACH
Common Device Name
MOTOR, DRILL, ELECTRIC - ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11893714
Report Number1045834-2021-00915
Device Sequence Number11866474
Product Code HBC
UDI-Device Identifier00845384016335
UDI-Public00845384016335
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLONG-G1
Device Catalogue NumberLONG-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1